# SDR 99ZZZX309

- Difficulty date: December 24, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5116L
- Make and model: Piper PA 28-180
- Aircraft serial: 284399
- Engine: Lyc O360A4A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Seal
- Part number: 60734
- Condition: Failed
- Location: Crankcase
- Stage of operation: NR
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

APPROXIMATELY 1 INCH OF CRANKSHAFT SEAL PROTRUDED OUT OF CRANKCASE, OIL EXITED ENGINE.  PILOT LANDED AIRPLANE IN BEAN FIELD.  AIRPLANE GROUND LOOPED, PROP STRUCK GROUND, AND BENT NOSE WHEEL FORK.
